open access

Vol 79, No 5 (2008)
ARTICLES
Get Citation

“Hand-foot” syndrome – after liposomal pegylated doxorubicin in patients with the ovarian cancer recurrence (own experiences)

Beata Kaleta, Elżbieta Nowara, Izolda Morchen-Domin
Ginekol Pol 2008;79(5).

open access

Vol 79, No 5 (2008)
ARTICLES

Abstract

Abstract Aim: To present our own experience with pegylated liposomal doxorubicin applied in ovarian cancer patients. Material and methods: The group of 32 patients with ovarian cancer was treated with pegylated liposomal doxorubicin (LPD) in Klinika Onkologii Klinicznej Centrum Onkologii Branch Gliwice between the years 2004 and 2007. Median age was 47 years. The histoclinical variables potentially influencing the occurrence of the hand-foot syndrome were analyzed. Results: Hand-foot syndrome has been observed in 11 patients (34,4%) treated with the LPD. The lesions have been present on the skin of hands, feet, elbow and knee joints and armpits. In the analyzed group of patients, the risk of the hand-foot syndrome occurrence increased, however non-significantly, with the increase of number of cycles including LPD (p=0,069) and the number of previous lines of chemotherapy (p=0,067). Other analyzed factors had no negative influence on the hand-foot syndrome occurrence. Conclusions: It is important to inform the patients about the risk of the hand-foot syndrome occurrence and its management. Early diagnosis allows to prevent the worsening of the hand-foot syndrome and makes it possible to continue the chemotherapy without the necessity of dose reduction and breaking from the therapy.

Abstract

Abstract Aim: To present our own experience with pegylated liposomal doxorubicin applied in ovarian cancer patients. Material and methods: The group of 32 patients with ovarian cancer was treated with pegylated liposomal doxorubicin (LPD) in Klinika Onkologii Klinicznej Centrum Onkologii Branch Gliwice between the years 2004 and 2007. Median age was 47 years. The histoclinical variables potentially influencing the occurrence of the hand-foot syndrome were analyzed. Results: Hand-foot syndrome has been observed in 11 patients (34,4%) treated with the LPD. The lesions have been present on the skin of hands, feet, elbow and knee joints and armpits. In the analyzed group of patients, the risk of the hand-foot syndrome occurrence increased, however non-significantly, with the increase of number of cycles including LPD (p=0,069) and the number of previous lines of chemotherapy (p=0,067). Other analyzed factors had no negative influence on the hand-foot syndrome occurrence. Conclusions: It is important to inform the patients about the risk of the hand-foot syndrome occurrence and its management. Early diagnosis allows to prevent the worsening of the hand-foot syndrome and makes it possible to continue the chemotherapy without the necessity of dose reduction and breaking from the therapy.
Get Citation

Keywords

hand-fetal syndrom, liposomal pegylated doxorubicin, ovary cancer

About this article
Title

“Hand-foot” syndrome – after liposomal pegylated doxorubicin in patients with the ovarian cancer recurrence (own experiences)

Journal

Ginekologia Polska

Issue

Vol 79, No 5 (2008)

Bibliographic record

Ginekol Pol 2008;79(5).

Keywords

hand-fetal syndrom
liposomal pegylated doxorubicin
ovary cancer

Authors

Beata Kaleta
Elżbieta Nowara
Izolda Morchen-Domin

Regulations

Important: This website uses cookies. More >>

The cookies allow us to identify your computer and find out details about your last visit. They remembering whether you've visited the site before, so that you remain logged in - or to help us work out how many new website visitors we get each month. Most internet browsers accept cookies automatically, but you can change the settings of your browser to erase cookies or prevent automatic acceptance if you prefer.

By "Via Medica sp. z o.o." sp.k., ul. Świętokrzyska 73, 80–180 Gdańsk
tel.:+48 58 320 94 94, faks:+48 58 320 94 60, e-mail:  viamedica@viamedica.pl